Ask Experts Questions for FREE Help !
Ask
    pooney67's Avatar
    pooney67 Posts: 1, Reputation: 1
    New Member
     
    #1

    May 11, 2016, 08:23 AM
    Drug for Beign hyperplasia(doxazosin) causes sexual dysfunction. Help
    Took drug call doxazosin, which is a generic for Cadura. Was taking it to help me urinate better. I did not have beign Hyperplasia. Just was prescribed this drug to help me urinate better. It has cause me lack of orgasm. Lack of libido for 8 months. I believe it is permanent. These antihypertensive drugs cause sexual dysfunction, but they are suppose to clear up after you stop taking them, but my side effects have not gone away. This drug is used also for hypertension. Alpha 1 beta blockers relaxes smooth muscle, by inhibit the alpha 1 receptors from receiving neurotransmitters epinephrine, and norepinephrine, in smooth muscle which causes smooth muscles to relax. In other words it interferes with nerve impulses. It is called a Alpha 1 antagonist . I need anything that can do the opposite of what this drug has done to me. Basically a drug that is a Alpha 1 agonist(activates alpha 1receptors I think) I am totally sexually dysfunctionable. My urologist says there is nothing that ca be done but wait. I have taken nothing. If anyone knows how to reverse what these antihypertention drugs do(causing sexual side effects) please get in touch with me. Please help if you have any advice anything that has helped you recover from what these drugs can do to some men.
    joypulv's Avatar
    joypulv Posts: 21,593, Reputation: 2941
    current pert
     
    #2

    May 11, 2016, 01:48 PM
    8 months after you stopped the drug? How long did you take the drug?

    Doxazosin - FDA prescribing information, side effects and uses
    All I gleaned from this is that 1.1 to 2% experienced impotence or sexual dysfunction.
    And that priapism can be dangerous and cause permanent damage, but you don't mention priapism.

    Sorry I don't know of any men who took the drug, nor can I find one online who is going through impotence.

    I would ask the urologist for more details. I know, specialists are often rushed, but ask anyway.
    Since your timeline isn't really clear, and the doctor said wait, I'd wait 6 weeks, just as a guess.
    tickle's Avatar
    tickle Posts: 23,800, Reputation: 2674
    Expert
     
    #3

    May 11, 2016, 02:20 PM
    You are not a patient man who has someone he has to satisfy and enjoys the experience, so wait and follow your urologist's advise for heavens sake or you will not get back to where you were! I am a female on hypertension medication and it certainly does not inhibit me in any way. Why would it react differently for a male? Be patient and if you don't like the advice you have been given by your present practitioner get a second opinion until you get 'satisfaction' either way.

    Tick

Not your question? Ask your question View similar questions

 

Question Tools Search this Question
Search this Question:

Advanced Search

Add your answer here.


Check out some similar questions!

What to do if I am beign sued for credit card [ 1 Answers ]

I am being sued by a credit card company that would not let me have over a 300 dollar balance. When I went over the balance by a few dollars the fees caught up so quick I could not pay. Now I have to appear in court at the end of the month with now a suit of 572 and with court costs over 700...

Can estrogen and/or fluroide cause sexual dysfunction? [ 6 Answers ]

I have been searching for answers to a problem of rather abrupt loss of sexual function. What I have found so far is that there seem to be two things mentioned often. 1. Fluroide in the body. 2. Estrogen dominance in men. These have been listed as possible culprits in andropause. Have any of...

Sexual dysfunction? [ 1 Answers ]

I am a 45 year old woman in good over all health but am having a sexual problem. For some reason I have begun to get overly wet whenever I get excited. This has been happening for a few months now and I don't know why, but it really gets in the way of having a quality sexual experience. I know most...

Sexual dysfunction [ 1 Answers ]

My boyfriends sperm smells really vile and toxic if he hasn't had sex or come for a few days, he thinks its normal, really its not , it is really terrible,anyone experienced this? Also he can have sex for a long time but mostly doesn't come at all he just gets bored and finishes, is this a...

Smoking has been linked directly to sexual dysfunction inmen [ 1 Answers ]

Maybe once, maybe more... You started feeling the time was right, but for whatever reason, you're smoking again. Now, you're asking whether it's worth it to try quitting again. You bet it is! Smoking is a dangerous and self-destructive habit. Various poisons contained within tobacco smoke cause...


View more questions Search